Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Which Has Fewer Side Effects Reyataz Or Kaletra

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers Squibb. Atazanavir was approved by the FDA in 2003. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Protease inhibitors prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV...
Ask the Experts

Truvada +kaletra or truvada+novir +reyataz

I'm about to start my to take does pills and the doctor gave meBoth combinations as option for my treatment ..doctor by yourExperience each combination has less side effects and gave has a better long term tolerance ? Thanks you...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Both are good HIV regimens with the Reyataz option involving slightly fewer pills and side effects in general. KH... Read more »

Switching from Kaletra/Truvada to Norvir/Reyataz/Truvada

Remember my post from 6 feb? Tomorrow my gf finally switches from Kaletra to Norvir/Reyataz. The doctor said her eyes might be a little yellow sometimes. Where does this come from? What other side effects can she expect? Greetings,G. The Netherlands...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello G,Thanks for your follow up. The yellowing of the eyes that your GF's doctor refers to is a side effect of the atazanavir (Reyataz). It's usually not a big issue, not of medical significant (other than the cosmetic appearance), but... Read more »

Reyataz better for diarrhea compared to Kaletra?

Currently I'm on a Kaletra-based regimine and suffering from diarrhea and GI problems. Generally speaking, would a switch from Kaletra to rReyataz result in an improvement with these side effects? Also, do you know if Reyataz is less likely to...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Yes, in general, Reyataz is associated with less diarrhea than Kaletra and a switch will often result in improvement in GI side effects. We don't know about lipoatrophy and Reyataz versus Kaletra. Actually, lipoatrophy (fat loss) seems to be... Read more »

Kaletra, Reyataz and cholesterol

I became infected in August 2003 and started treatment immediately (in a study on early treatment). After four months on Trizivir and Kaletra, my VL went from 280K to undetectable. My CD4 count went from 280 to around 850. I'm fine, except...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It is certainly possible to treat the elevation of cholesterol while leaving you on Kaletra, but this would add to the number of pills you are taking, the overall complexity of your regimen and expose you to the possibility of side effects of the... Read more »
Connect With Others

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »

WHAT SIDE EFFECTS CAN I EXPECT FROM KALETRA

Posted by Got2Lift, 3 Replies
Next week I am begining monotherapy on Kaletra and have no idea of what to expect as far as how ill I will be form the meds. Please let me know any experiences you had with this med and how long they last. I would not be concerned however, I leave... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

Can't Take Meds without Major Side effects

Posted by Broken_Angel1, 3 Replies
Since December I have been on four treatment regimes. Two included Norvir/Kaletra w/two others and Reyataz/Combivar w/one other. All of them have given me the same exact problems. I go thru two weeks of side effects (nausea, vomiting, weak, dark... Read more »